Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 13, 2025, 1:26 PM CDT for 16 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:26 PM CDT (18:26 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 14, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
620 WWUS74 KLCH 131826 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 126 PM CDT Thu Mar 13 2025 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ515-516-615-616-141000- /O.NEW.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Forked Island, Ville Platte, Avery Island, Cottonport, Church Point, Iowa, Beaver, Port Arthur, Eunice, Nederland, Bell City, Topsy, Fort Johnson, Leesville, Breaux Bridge, Fields, Cypremort Point, Morse, Gueydan, Stephensville, Reddell, Pineville, Franklin, Bayou Vista, Grand Lake, Rutherford Beach, Maurice, Moss Bluff, Lawtell, Simmesport, Sabine Pass, Alexandria, Bridge City, Iota, Abbeville, Vidor, Hackberry, Klondike, Creole, Intracoastal City, Johnson Bayou, Sulphur, China, De Ridder, Beaumont, New Iberia, Jennings, Rayne, Jeanerette, Marksville, Morgan City, De Quincy, Slagle, Pickering, Meaux, Cade, Hayes, Carlyss, Crowley, Mamou, Lake Charles, Oakdale, Grand Chenier, Bunkie, St. Martinville, Branch, St. Landry, Mauriceville, Patterson, Bundick Lake, Cameron, Westlake, Lake Arthur, Berwick, Elton, Hathaway, Fenton, Burns Point, Vinton, Kaplan, Orange, Effie, Kinder, Sea Rim State Park, Mansura, Oretta, Welsh, Lafayette, Opelousas, and Centerville 126 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of central, south central, southwest, and west central Louisiana and southeast Texas. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Jones
2 follow-up statements
287 WWUS74 KLCH 140228 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 928 PM CDT Thu Mar 13 2025 LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ515-516-615-616-141300- /O.NEW.KLCH.FG.Y.0016.250314T0400Z-250314T1300Z/ /O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/ Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Iota, New Iberia, Rutherford Beach, Vinton, Sea Rim State Park, Kinder, St. Martinville, Patterson, Elton, Port Arthur, Vidor, Lafayette, Beaver, Abbeville, Opelousas, Morse, Rayne, Oakdale, Bridge City, Grand Chenier, Grand Lake, Johnson Bayou, Mauriceville, Jennings, Sulphur, Beaumont, Intracoastal City, Nederland, Kaplan, Fenton, Centerville, Eunice, Burns Point, Orange, Hayes, Church Point, Stephensville, Welsh, Cameron, Moss Bluff, De Quincy, Carlyss, Meaux, Jeanerette, Bayou Vista, Lake Charles, Morgan City, Gueydan, China, Crowley, Hackberry, Reddell, Iowa, Cypremort Point, Hathaway, Maurice, Branch, Avery Island, Lake Arthur, Forked Island, Mamou, Klondike, Berwick, Ville Platte, Lawtell, Cade, Fields, Westlake, De Ridder, Bell City, Sabine Pass, Topsy, Franklin, Creole, Bundick Lake, Breaux Bridge, Oretta, and St. Landry 928 PM CDT Thu Mar 13 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, south winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...For the Dense Fog Advisory, until 8 AM CDT Friday. For the Wind Advisory, from 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ201-261-262-141300- /O.NEW.KLCH.FG.Y.0016.250314T0400Z-250314T1300Z/ Hardin-Southern Jasper-Southern Newton- Including the cities of Buna, Lumberton, Evadale, Silsbee, Deweyville, and Gist 928 PM CDT Thu Mar 13 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Hardin, Southern Jasper, and Southern Newton Counties. * WHEN...Until 8 AM CDT Friday. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ LAZ027>029-141300- /O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/ Vernon-Rapides-Avoyelles- Including the cities of Bunkie, Cottonport, Marksville, Leesville, Effie, Mansura, Pineville, Slagle, Pickering, Simmesport, Alexandria, and Fort Johnson 928 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds sustained at 20 mph with gusts up to 30 mph expected. * WHERE...Avoyelles, Rapides, and Vernon Parishes. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MC
707 WWUS74 KLCH 141123 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 623 AM CDT Fri Mar 14 2025 LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ515-516-615-616-150000- /O.CAN.KLCH.FG.Y.0016.000000T0000Z-250314T1300Z/ /O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/ Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Lawtell, Ville Platte, Bell City, Morgan City, Cade, Vinton, Fenton, Nederland, Jeanerette, Oakdale, Cameron, Eunice, Rutherford Beach, Church Point, Lafayette, Intracoastal City, Grand Chenier, Hathaway, Centerville, Klondike, Sulphur, Creole, Port Arthur, St. Martinville, Hackberry, Morse, Mauriceville, Branch, Patterson, Welsh, Johnson Bayou, De Ridder, Lake Arthur, Kinder, Franklin, Oretta, Breaux Bridge, St. Landry, Beaumont, Vidor, Forked Island, Avery Island, Moss Bluff, Bundick Lake, New Iberia, Sea Rim State Park, Rayne, Crowley, Abbeville, Burns Point, De Quincy, Mamou, Meaux, Topsy, Maurice, Jennings, Iowa, Elton, Sabine Pass, Stephensville, China, Carlyss, Lake Charles, Gueydan, Bridge City, Berwick, Westlake, Orange, Reddell, Opelousas, Kaplan, Cypremort Point, Iota, Grand Lake, Hayes, Bayou Vista, Beaver, and Fields 623 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ201-261-262-141230- /O.CAN.KLCH.FG.Y.0016.000000T0000Z-250314T1300Z/ Hardin-Southern Jasper-Southern Newton- Including the cities of Deweyville, Lumberton, Silsbee, Evadale, Gist, and Buna 623 AM CDT Fri Mar 14 2025 ...DENSE FOG ADVISORY IS CANCELLED... The threat has ended. $$ LAZ027>029-150000- /O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/ Vernon-Rapides-Avoyelles- Including the cities of Pineville, Cottonport, Leesville, Bunkie, Slagle, Pickering, Effie, Marksville, Fort Johnson, Alexandria, Simmesport, and Mansura 623 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Avoyelles, Rapides, and Vernon Parishes. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Stigger/87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:34 PM CDT, 52 minutes earlier. Its key messages:
- Dry but very warm conditions can be expected today and tonight.
- A disturbance moving out of southern California Friday will produce strong, gusty winds Friday and a Marginal Risk of severe thunderstorms.
- Additional thunderstorms, some potentially severe, will develop into Saturday morning ahead of a cold front.
Area forecast discussion, Mar 13, 12:34 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1234 PM CDT Thu Mar 13 2025 ...New AVIATION... .KEY MESSAGES... - Dry but very warm conditions can be expected today and tonight. - A disturbance moving out of southern California Friday will produce strong, gusty winds Friday and a Marginal Risk of severe thunderstorms. - Additional thunderstorms, some potentially severe, will develop into Saturday morning ahead of a cold front. && .SHORT TERM... (Today through Saturday night) Issued at 400 AM CDT Thu Mar 13 2025 Water vapor imagery shows a significant shortwave crossing the region at this time, with deep troffing noted approaching the West Coast. Early morning sfc analysis shows an area of low pressure associated with the passing storm system centered over cntl/ern OK with a trailing decaying frontal boundary extending sswwd from it over cntl TX. Meanwhile high pressure centered over the FL peninsula and ridging wwd is maintaining a light onshore low- level flow across the region. Convection associated with the passing system has now departed the forecast area per local 88Ds. Sfc obs/satellite imagery indicate skies have largely cleared although a patch of low cloud cover is gradually spreading ewd into the area. Today continues to look dry as the area falls under the influence of a quick shot of ridging between mid/upper-level systems. Once again, the main story of the day appears to be the very warm temperatures on tap with highs across all but Acadiana expected to hit the mid 80s, some 10 to 15 degrees above mid-March normals. Then tonight, fog appears to be the primary concern as a marine fog layer is expected to develop, then spread inland, most likely to the I-10 corridor. Latest probabilities indicate that dense fog will be quite possible. Rain chances return to the forecast for Friday when the next significant Pacific storm system approaches the region. Forecast soundings show moisture remains somewhat lacking, especially in the middle/upper-levels where onshore flow is minimal. However the soundings do show excellent CAPE values and lapse rates along with good instabilities. As of this morning, the LA portion of the CWA is within the SPC Marginal Risk area. Some of the convection could linger into Friday night, mainly over the upper Atchafalaya Basin. In addition, we should see fairly breezy conditions during the late morning and afternoon as a strong area of low pressure moves into the Plains states, tightening the gradient over the wrn Gulf Coast. Saturday continues to look like another pretty active day across the area as another in our series of shortwaves swings across the region. Forecast soundings indicate the best moisture yet with mean RH values progged to max out around 70 percent while PWAT values climb to around 1.5 inches (which exceeds the 90th percentile per SPC climo). The highest rain chances are being carried over the Atchafalaya Basin/ern zones where moisture is progged to be best. Similar to Friday, forecast soundings show very good instability/CAPE/shear/lapse rates...thus the ern 1/2 of the forecast area is now under an Enhanced Risk for severe weather for Saturday, tapering back to a Marginal Risk for our TX counties. In addition to the severe threat, a Marginal Risk for excessive rainfall just clips our nern zones for Saturday. The precip moves out by early afternoon with the passage of an associated sfc cold front. 25 && .LONG TERM... (Sunday through Thursday) Issued at 400 AM CDT Thu Mar 13 2025 The bulk of the long term continues to look dry as riding develops behind the departing storm system, while sfc high pressure initially builds over the region before moving ewd and out of the area. Cooler weather is in the forecast initially as lows drop back into the 40s for Sunday morning and the early part of next week. Small rain chances return for the very end of the forecast period as lift ahead of another shortwave moving out of the Rockies encroaches the area, although moisture looks minimal at this time. 25 && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Thu Mar 13 2025 MVFR ceilings are gradually eroding at this hour at LCH LFT and ARA. Expect conditions to improve to VFR at these sites over the next couple of hours. Ongoing VFR conditions at BPT and AEX will continue through the early evening. Steady southerly winds over the relatively cooler coastal waters will produce another round of marine fog overnight that will push inland around midnight tonight into early Friday morning. Visibilities at the coastal terminals are likely to fluctuate significantly over short periods as fog blows into and out of the terminals. Any fog that develops should dissipate by 14Z. A deepening area of low pressure east of the Rockies will tighten the pressure gradient across the region Friday increasing southerly winds through the day. Gusts to 25+ knots are expected. Jones && .MARINE... Issued at 400 AM CDT Thu Mar 13 2025 As we remain in a similar synoptic pattern, marine fog will continue to be something of an issue on primarily the near shore waters and inland lakes/bays for the next few nights until the cold frontal passage over the weekend. Otherwise light to moderate onshore flow will linger into the weekend, although currently no headlines are expected. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 60 80 62 78 / 0 40 20 50 LCH 63 76 65 77 / 0 30 10 40 LFT 64 80 67 81 / 0 20 20 60 BPT 63 80 62 81 / 0 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...25 LONG TERM....25 AVIATION...66
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:07 PM CDT | Special Weather Statement | LCH | Vernon | 23 min |
| Mar 12, 10:23 PM CDT | Special Weather Statement | LCH | Vernon | 37 min |
| Mar 12, 10:25 PM CDT | Special Weather Statement | LCH | Vernon | 35 min |
| Mar 12, 10:57 PM CDT | Special Weather Statement | LCH | Rapides | 33 min |
| Mar 12, 10:58 PM CDT | Special Weather Statement | LCH | Rapides | 32 min |
| Mar 13, 6:22 PM CDT | Marine Dense Fog Advisory | LCH | 16 hr | |
| Mar 12, 8:37 PM CDT | Special Weather Statement | LCH | Tyler | 53 min |
| Mar 12, 9:21 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 24 min |
| Mar 12, 9:49 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 41 min |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.